MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T3
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.One haptic is broken in the gusset area and returned loose on top of the lens.The lens is pressed against and between three posts in the lens case.A crack is observed near the edge of the optic.The optic is split and broken in the gusset area of the broken haptic.The optic is split where it is pressed against a post.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The file indicates the use of a qualified cartridge and handpiece with an unspecified viscoelastic.It is unknown if a qualified combination of associated products were used.Lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.It is unknown if a qualified combination of associated products were used.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instruction for use ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Company ifu: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the clareon iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during the intraocular lens (iol) implant procedure the lens was in cartridge and crack was discovered upon implantation.Additional information has been requested.

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23348791
Report Number1119421-2025-02730
Device Sequence Number18527919
Product Code MJP
UDI-Device Identifier00380652431828
UDI-Public(01)00380652431828(17)290310(11)250312(10)16006811
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCW0T3
Device Lot Number16006811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/21/2025
Date Device Manufactured03/12/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; UNKNOW VISCOELASTIC ESTIMATE 0.03 ML OF LESS.
Patient SexUnknown